Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 4, NWS Raleigh, NC

January 9, 2024Durham County, Granville County, Person County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jan 9, 2024, 5:09 PM EST for Durham County, Granville County, Person County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 5:09 PM EST (22:09 UTC)
Expired
Jan 9, 2024, 5:33 PM EST
In force
24 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Durham County, NC, Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 5:35 PM ESTTSTM WND DMG1 Nw Oxford, NCTrees down in Oxford and Stovall.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 855 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
855 m²/s²
0-3 km storm-relative helicity
1120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WFUS52 KRAH 092209
TORRAH
NCC063-077-145-092245-
/O.NEW.KRAH.TO.W.0004.240109T2209Z-240109T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
509 PM EST Tue Jan 9 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Southeastern Person County in central North Carolina...
  Central Granville County in central North Carolina...
  Northwestern Durham County in central North Carolina...

* Until 545 PM EST.
    
* At 509 PM EST, a severe thunderstorm capable of producing a tornado
  was located near Rougemont, or 11 miles west of Creedmoor, moving
  northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Oxford around 520 PM EST.

Other locations impacted by this tornadic thunderstorm include Lake
Michie, Lake Butner, Stovall, Moriah, and Berea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3646 7851 3624 7851 3612 7891 3613 7896
      3614 7897 3623 7895 3650 7853
TIME...MOT...LOC 2209Z 239DEG 42KT 3617 7889 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
3 follow-up statements
438 
WWUS52 KRAH 092219
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
519 PM EST Tue Jan 9 2024

NCC063-145-092227-
/O.CAN.KRAH.TO.W.0004.000000T0000Z-240109T2245Z/
Person NC-Durham NC-
519 PM EST Tue Jan 9 2024

...THE TORNADO WARNING FOR SOUTHEASTERN PERSON AND NORTHWESTERN
DURHAM COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.

LAT...LON 3646 7851 3624 7851 3621 7880 3633 7880
      3650 7853
TIME...MOT...LOC 2217Z 237DEG 42KT 3625 7878 

$$

NCC077-092245-
/O.CON.KRAH.TO.W.0004.000000T0000Z-240109T2245Z/
Granville NC-
519 PM EST Tue Jan 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EST FOR CENTRAL
GRANVILLE COUNTY...

At 517 PM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 8 miles
north of Butner, or 10 miles northwest of Creedmoor, moving northeast
at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Oxford around 525 PM EST.

Other locations impacted by this tornadic thunderstorm include Berea
and Stovall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3646 7851 3624 7851 3621 7880 3633 7880
      3650 7853
TIME...MOT...LOC 2217Z 237DEG 42KT 3625 7878 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
747 
WWUS52 KRAH 092225
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
525 PM EST Tue Jan 9 2024

NCC077-092245-
/O.CON.KRAH.TO.W.0004.000000T0000Z-240109T2245Z/
Granville NC-
525 PM EST Tue Jan 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EST FOR CENTRAL
GRANVILLE COUNTY...

At 524 PM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Oxford, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Oxford around 530 PM EST.

Other locations impacted by this tornadic thunderstorm include Berea
and Stovall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3631 7851 3622 7875 3634 7873 3650 7853
      3646 7851
TIME...MOT...LOC 2224Z 239DEG 42KT 3630 7869 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
606 
WWUS52 KRAH 092233
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
533 PM EST Tue Jan 9 2024

NCC077-092243-
/O.CAN.KRAH.TO.W.0004.000000T0000Z-240109T2245Z/
Granville NC-
533 PM EST Tue Jan 9 2024

...THE TORNADO WARNING FOR CENTRAL GRANVILLE COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. 

A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.

Remember, a Severe Thunderstorm Warning still remains in effect 
UNTIL TIME 600 PM EST!

LAT...LON 3631 7851 3622 7875 3634 7873 3650 7853
      3646 7851
TIME...MOT...LOC 2230Z 239DEG 42KT 3635 7858 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 3:42 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 9, 3:42 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
342 PM EST Tue Jan 9 2024

.SYNOPSIS...
A powerful storm system will sweep across the region through
tonight. High pressure will build over the Southeast states
Wednesday through Thursday, then lift to our north early Friday as
another storm system approaches Friday and Friday night.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 340 PM Tuesday...

...The threat of multiple weather hazards continues from a powerful
storm system that will bring a threat of severe weather including
tornadoes, heavy rainfall capable of flash flooding, and strong
winds...

The much advertised storm system is sweeping across central NC this
afternoon with multiple banks of north-south oriented convection
pushing east and northeast across the area. The singular line of
convection earlier this afternoon has devolved into multiple lines
with some discrete super cells lifting into NC from SC and the
coast.

Tornado Watches are in effect into the evening for all of
central NC as an extremely strong wind field interacts with
marginal instability. There is a potential for strong and
damaging tornadoes, mainly to the south of Asheboro, Raleigh and
Rocky Mount where Sig tor values will exceed 1 and nudge up as
high as 3 or 4 for a short time.

Have expanded the Flood Watch east to include all of central NC
through midnight as multiple rounds of convection have been
effective in producing flooding. The broad area of moderate rain
with locally heavy rain will result in the potential for flooding.

Have extended the Wind Advisory through all of tonight to
account for gusty winds of 30 to 40 mph in the post frontal well
mixed environment tonight.

The severe weather and heavy rain threat will end from west to east
and should exit to the east by 8-10 PM as the surface cold front
moves east. Lows tonight will range in the mid 30s to lower
40s. -Blaes

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
As of 120 PM Tuesday...

Although today's cold front will be well to the east, a strong
pressure gradient will result in wind gusts remaining quite strong
during the morning hours, between 25 and 35 mph, with wind then
dropping below 30 mph in the afternoon. Cloud cover should briefly
increase during the late afternoon and evening as a trough moves
through, then skies should clear out overnight and into Thursday.
Highs will be in the upper 40s and lower 50s on Wednesday, with
highs about 5 degrees warmer on Thursday. Lows Wednesday night will
be from the mid 20s to the mid 30s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 130 PM Tuesday...

Early Friday morning a deep trough moving across the Central Plains
will shift east over the TN and OH valley by late Friday. At the
surface a low pressure system centered over Arkansas will lift
quickly to the NE with a warm front first lifting across the area
from the south, then a cold front moving across the region from west
to east early Saturday morning. There will be an ample amount of
moisture and lift across the area with PW values of around 1 inch by
the late morning. With average PWs for this time of year around 0.40
inch, expect another possibility of heavy rain and excessive
rainfall that could lead to localized flash flooding. For the timing
of the rainfall expect the NW Piedmont to see rain fall early Friday
before widespread rain fall will occur across the entire CWA and
last well into the evening. Latest model data is showing a few hours
of instability in the late afternoon and early evening hours for
areas along and east of US1. All of central NC is highlighted in
SPC's day 4, with the threat of damaging wind gusts and isolated
tornadoes. This event is expected to be similar to today event but
not as extravagant, as in we will have non-convective wind gusts of
20 to 25mph Friday and Saturday with gusts  of 30 to 40 mph.
Temperatures will fluctuate with Fridays highs in the low to upper
60s and lows in the upper 30s to low 40s.

As the cold front clears the area early Saturday, highs will be in
the upper 40s to low 50s then expecting to drop into the mid/upper
20s NW to low 30s SE. Winds over night will continue resulting in
apparent temperatures (feels like) in the teens and low 20s. Sunday
will also have breezy conditions with westerly winds of 10 to 15 mph
and gust of 20 to 25 as high pressure moves rapidly across the
Southeast. Temperatures Sunday will be in the 40s during the day and
similar to Saturday night low in the  mid/upper 20s NW to low 30s
SE.

Monday another deepening upper level trough east of the Rockies
begins to swing across the lower 48 and into the region Monday
afternoon and Tuesday. NW flow and down slope winds will typically
not produce significant snowfall, so for now this will be just
another rain maker. However when the rain moves out Tuesday morning,
cold air is expected to rush in behind and if the rain is slower
than the cold air a few flurries could be possible in the far
northern counties along the NC/VA border.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 1230 PM Tuesday...

TAF period: A line of thunderstorms extending across the western
Carolinas will move across central and eastern North Carolina in the
next several hours. There are already gusty winds up to 40 kt
outside of thunderstorms, but think that the greatest wind threat
will come from the line of thunderstorms. In addition, low level
wind shear is present at all terminals. IFR conditions are also
expected at all terminals, with improvement to VFR expected to occur
during the evening hours. Have broadly gone with 30-35 kt wind gusts
continuing through the night, although models are showing that these
gusts may not be consistent - if a low level inversion develops,
there could intermittently be low level wind shear instead of
surface gusts. Skies should clear by sunrise, although gusts will
continue in the 25-30 kt range.

Outlook: Dry VFR conditions are expected through the rest of
Wednesday into Thursday night. Another storm is likely to bring
restrictions and rain Friday and Friday night. Dry VFR conditions
are expected again Saturday and Sunday.

&&

.CLIMATE...
Record Precipitation:

January 9:
KGSO: 1.22/1933
KRDU: 2.18/1895
KFAY: 1.47/1912

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EST tonight for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
Wind Advisory until 6 AM EST Wednesday for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...Green
LONG TERM...CA
AVIATION...Green
CLIMATE...RAH
Hazardous weather outlook, Jan 9, 4:56 PM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
456 PM EST Tue Jan 9 2024

NCZ021-022-038-039-073-083-102200-
Forsyth-Guilford-Davidson-Randolph-Stanly-Anson-
456 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-023>028-040>043-074>078-084>086-088-089-102200-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-
Moore-Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-Sampson-
456 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 9, 4:36 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
436 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Flash Flood      Hillsborough            36.07N 79.10W
01/09/2024                   Orange             NC   Emergency Mngr

            Flooding at S Churton St and Orange Grove
            St.

&&

JD
Special weather statement, Jan 9, 4:46 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
446 PM EST Tue Jan 9 2024

NCZ042-078-088-089-092230-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
446 PM EST Tue Jan 9 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WAYNE...
NORTHWESTERN SAMPSON...EASTERN CUMBERLAND AND JOHNSTON COUNTIES
THROUGH 530 PM EST...

At 445 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles north of Ammon, or 14 miles southwest of Clinton, moving north
at 80 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Smithfield, Clayton, Micro, Selma, Four Oaks, Pine Level, Kenly,
Princeton, Roseboro, and Newton Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.

&&

LAT...LON 3498 7863 3524 7862 3530 7857 3531 7854
      3533 7853 3572 7843 3582 7826 3576 7824
      3573 7821 3571 7816 3560 7813 3558 7807
      3541 7816 3535 7816 3485 7846 3485 7865
TIME...MOT...LOC 2145Z 194DEG 68KT 3491 7857

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

10
Special weather statement, Jan 9, 4:47 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
447 PM EST Tue Jan 9 2024

NCZ041-042-077-092230-
Johnston NC-Harnett NC-Wake NC-
447 PM EST Tue Jan 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HARNETT...EASTERN
WAKE AND WESTERN JOHNSTON COUNTIES THROUGH 530 PM EST...

At 447 PM EST, Doppler radar was tracking a strong thunderstorm near
Benson, or 10 miles east of Lillington, moving north at 75 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Wake Forest, Garner, Clayton, Dunn, Zebulon, Benson,
Knightdale, Wendell, and Erwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.

&&

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3587 7828 3582 7825 3531 7854
      3530 7858 3528 7860 3535 7878 3602 7855
TIME...MOT...LOC 2147Z 197DEG 63KT 3543 7864

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

10
Local storm report, Jan 9, 4:58 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
458 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     Tstm Wnd Dmg     3 SW Pikeville          35.47N 78.02W
01/09/2024                   Wayne              NC   Emergency Mngr

            Mutiple reports of trees down around
            Goldsboro, Pikeville and Seven Springs.

&&

JD
Local storm report, Jan 9, 5:01 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
501 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Tstm Wnd Gst     1 SSE East Rockingham   34.90N 79.76W
01/09/2024  M55 MPH          Richmond           NC   Mesonet

            KRCZ AWOS.

&&
Local storm report, Jan 9, 5:08 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Raleigh NC
508 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Tstm Wnd Dmg     3 W Siler City          35.72N 79.52W
01/09/2024                   Chatham            NC   Emergency Mngr

            Multiple reports of trees down in Siler
            City, Bonlee, and Bennett.

&&

JD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:22 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth38 min
Jan 9, 1:39 PM ESTSevere Thunderstorm WarningRAHDavidson, Montgomery, Stanly51 min
Jan 9, 1:58 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford62 min
Jan 9, 1:59 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jan 9, 2:03 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Stanly57 min
Jan 9, 2:14 PM ESTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph46 min
Jan 9, 2:28 PM ESTFlash Flood Warning Considerable damage threatRAHDavidson, Forsyth, Guilford, Randolph5 hr
Jan 9, 2:31 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford44 min
Jan 9, 2:45 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph30 min
Jan 9, 2:54 PM ESTSpecial Weather StatementRAHHarnett, Hoke51 min
Jan 9, 2:57 PM ESTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Stanly10 min
Jan 9, 3:01 PM ESTSpecial Weather StatementRAHChatham, Lee, Moore59 min
Jan 9, 3:07 PM ESTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly4 hr
Jan 9, 3:09 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange, Person66 min
Jan 9, 3:13 PM ESTSpecial Weather StatementRAHSampson62 min
Jan 9, 3:16 PM ESTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Orange3 hr
Jan 9, 3:22 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more68 min
Jan 9, 3:30 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore45 min
Jan 9, 3:32 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Lee, Moore28 min
Jan 9, 3:34 PM ESTTornado WarningRAHMontgomery, Stanly26 min
Jan 9, 3:50 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph40 min
Jan 9, 3:52 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more3 hr
Jan 9, 3:57 PM ESTSevere Thunderstorm WarningRAHAnson, Moore, Richmond, Scotland48 min
Jan 9, 4:05 PM ESTSpecial Weather StatementRAHHarnett, Wake55 min
Jan 9, 4:06 PM ESTTornado WarningRAHCumberland, Harnett, Sampson39 min
Jan 9, 4:08 PM ESTSevere Thunderstorm WarningRAHWayne52 min
Jan 9, 4:10 PM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Orange, Person5 hr
Jan 9, 4:12 PM ESTSpecial Weather StatementRAHDurham, Granville, Vance63 min
Jan 9, 4:19 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more41 min
Jan 9, 4:23 PM ESTSevere Thunderstorm WarningRAHAlamance, Durham, Guilford, Orange, Person, Randolph67 min
Jan 9, 4:37 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson53 min
Jan 9, 4:38 PM ESTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland67 min
Jan 9, 4:46 PM ESTSpecial Weather StatementRAHJohnston44 min
Jan 9, 4:47 PM ESTSpecial Weather StatementRAHWake43 min
Jan 9, 4:51 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Granville, Lee, Moore and 2 more39 min
Jan 9, 4:52 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr
Jan 9, 4:55 PM ESTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore50 min
Jan 9, 5:06 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person, Vance54 min
Jan 9, 5:18 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Lee, Orange, Wake57 min
Jan 9, 5:29 PM ESTSevere Thunderstorm WarningRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more61 min
Jan 9, 5:53 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren67 min
Jan 9, 5:59 PM ESTRiver Flood WarningRAHAnson, Stanly40 hr
Jan 9, 6:04 PM ESTFlash Flood Warning Considerable damage threatRAHDurham, Franklin, Granville, Vance, Wake, Warren4 hr
Jan 9, 6:06 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake54 min
Jan 9, 6:18 PM ESTRiver Flood WarningRAHAlamance35 hr
Jan 9, 6:34 PM ESTTornado WarningRAHJohnston26 min
Jan 9, 6:40 PM ESTSevere Thunderstorm Warning Considerable damage threatRAHJohnston, Nash, Sampson, Wake, Wayne, Wilson65 min
Jan 9, 6:51 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren54 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.